fbpx Belgravia Hair Loss Blog
WE CAN HELP
Book a FREE consultation  
For a free consultation or assistance, please call 020 7730 6666

Hair Loss Blog

Browse by Category

HairlossANSWERS - Click to Submit Your Query to Our Hair Loss ExpertsName: Sarah

UV Light Treatment for AlopeciaQuestion: Can solariums help with Alopecia Areata i.e. the stand-in ones that have UV light?

Answer: Hi, Sarah. UV light is thought to be beneficial for Alopecia Areata although there is a low success rate for using UV light alone.

We find high strength minoxidil to be the most successful treatment for Alopecia Areata. You can find more information on Belgravia’s Alopecia Areata treatment programmes here, and see examples of the kind of levels of regrowth our clients have experienced from following these in our Success Stories gallery.


The Belgravia CentreThe Belgravia Centre

The Belgravia Centre is the leader in hair loss treatment in the UK, with two clinics based in Central London. If you are worried about hair loss you can arrange a free consultation with a hair loss expert or complete our Online Consultation Form from anywhere in the UK or the rest of the world. View our Hair Loss Success Stories, which are the largest collection of such success stories in the world and demonstrate the levels of success that so many of Belgravia’s patients achieve. You can also phone 020 7730 6666 any time for our hair loss helpline or to arrange a free consultation.


nhsName: Kerry 

Question:  I suffer from Traction hair loss as I’ve pulled my hair up in a ponytail for years, i have worn it down now for 3yrs and still no sign of growth, is there a chance that the NHS would pay for me to have implants?

Answer:  Even if there has been no tension on the hair for the last 3 years, although there will be no further hair loss, it is unlikely that the hair in the affected areas will thicken up without the use of a proven hair loss treatment or a hair transplant.  Unfortunately the NHS do not pay for hair loss treatments or procedures as hair loss is not seen as an illness, but more of a beauty issue.

Question:  Hi I have a cousin’s wedding on Saturday and Sunday and my hair is thin so i bought Toppik hair thickening fibres and the Hair Maximiser and the Hairline Optimer to use for the wedding can you please give me some feedback on them.

Answer:  Toppik is cosmetic product to thicken the appearance of the hair temporarily.  I believe it will help to make the hair appear thicker until the next time you wash your hair.  It is important that you realise your hair will continue to thin whilst using Toppik and a medical treatment to prevent further thinning of the hair is advised.

Name: Andrea 

Question: I have been diagnosed with acute Telogen Effluvium about three years ago now. My hair is now very thin to say the least and still falling out. I think I know why my hair fell out in the first place but cannot understand why it is still falling out. Also, my head is always extremely itchy – I don’t get a flaky scalp or anything just really itchy head. When it is at its worst it tends to make my hairloss worst and I’m starting to think this may be causing the hair loss. I use Nizoral shampoo all the time but this makes no difference. Is there anything you could give me which will make my hair grow?

Answer: There could be a number of reasons for your continued hair loss – the cause of the Telogen Effluvium could be on-going or alternatively the temporary Telogen Effluvium condition that you experienced 3 years ago could have triggered genetic (Female Pattern) hair loss.  The treatment course that we would most likely prescribe would consist primarily of Minoxidil + MPG (ensuring you were suitable for the medication) – this is the medication most likely to stabilise your hair loss and regrow hair.  Obviously you would first need to either carry out a consultation at the centre or complete an on-line diagnostic form from which we could diagnose your condition and recommend a suitable course of treatment.

Question: I am currently on a Navy Vessel where the water is treated with bromine. I am losing more hair than is normal for me each day and my scalp is itchy. Is there something I can do to stop this abnormal hair loss? I have to endure this ship water for another month.

Answer: It’s most likely the hair loss is due to another condition (probably Male Pattern Hair Loss).  The only thing I would suggest is beginning a treatment course because this is the only thing that will stop your hair loss.  Obviously this is difficult if you are currently at no address but I don’t think any significant or noticeable hair loss will be experienced in the next month.  When you get time please complete an on-line diagnostic form (see last post for more information on the diagnostic form) or alternatively give the centre a call on 020 7730 6666 or click on the ‘contact Belgravia’ link in order to arrange a free consultation for when you get back. DIAGNOSTIC FORM … CONTACT BELGRAVIA

Name: Maria Vale

Question: Hi I’m 42 female and have been experiencing hair loss after I wash my hair, I only wash it once a week, it does not seem patchy, but quite a great deal is coming out. I’m really worried about this obviously. My Hair is quite fine and it’s frizzy so I use the Straighteners only once a Week when I go out. I know this can cause hair damage but I’ve used them for Years and obviously lost a little bit but not to this extent!! Are there any branches of your clinic in the North-West, I live in Liverpool, Please Help.

Answer: There are a number of possible reasons for your hair loss but you would need a diagnosis before we could recommend any treatments.  For anyone who is unable to visit the London centre, you can visit Belgravia’s website and complete an on-line diagnostic form.  This form will be submitted instantly to the centre and passed on to a trichologist who will diagnose your condition and recommend a suitable course of treatment that can be sent to your home in a plain package.  You will receive a telephone call from a Belgravia treatment advisor who will discuss your treatment options with you. ON-LINE DIAGNOSTIC FORM

Question: Hi, i am a 24 year old female and have recently been diagnosed with Endometriosis. The consultant has put me on a 6 months injection to put my body in a state of temporary menopause.

I have experienced thinning of my hair for 3 years now & wondered if this was caused by the Endometriosis? Furthermore it appears that my hair is thinning more since starting this treatment & I am now thinking of coming off the injections.

Can you tell me if there is a link between Endo & hair loss & what if anything can be done to restore or retain my hair, as it was quite thick & is now very thin?

Answer: Endometriosis is linked to hair loss not just because of the hormone fluctuations that it causes but also because of the stress caused by the physical pain brought on by the condition.

Treatment for the condition can also have an impact on your hair as temporary menopause causes an imbalance in your hormones that can affect hair growth. There is also a chance the condition or the treatment could be triggering an underlying genetic hair loss condition (Female Pattern Hair Loss), but this is just a possibility.

Minoxidil + MPG should help to stabilise the hair loss and encourage regrowth alongside the treatment for the Endometriosis. The treatment will help to prevent further hair loss and promote hair regrowth.

Name: Kathy Stewart 

Question: I have suffered Female Pattern Hair Loss since my early twenties. My daughter is 12 and I am concerned that she has inherited the same condition. At what age can she start taking Minoxidil? Also, is female pattern triggered by periods starting or at a later stage?

Answer: There is a chance that your daughter could inherit Female Pattern Hair Loss but it is not definite.  Minoxidil should only be used if there are signs of the condition arising, not as a preventative measure.  It is most likely your daughter would notice increased amounts of hair falling out before any visual thinning is noticeable – this is when she should begin to take Minoxidil.

As long as a young adult is fully sexually developed we can prescribe Minoxidil – usually over the age of 16.  Their suitability will be determined during the consultation.  It is not possible to determine at what exact time a female will begin to lose her hair if she is genetically predisposed to Female Pattern Hair Loss – it will be at some point after the period begins but it could be any time between her mid teens to her 40’s or even later.

Name: Steve Earl 

Question: While still a teenager i was prescribed the drug Roaccutane for an Acne problem and was at the time aware of noticeable hairloss. i have since been informed that this is a common and occasionally on-going side effect of the drug.

I was curious if you had ever treated anyone who was experiencing this side effect from this drug and how you treated it, and secondly, if during your screening process you are able to determine accurately the extent of hairloss in any given patient i.e. the difference between a naturally high hair line and an actively receding hairline, as i have never monitored my hairloss but am increasingly aware of it. Many thanks for your time and advice.

Answer: I have met a number of people who have reported hair loss due to Roaccutane.  However, as soon as you stop taking the medication and it leaves your system the hair loss should stop.  If you are still experiencing hair loss it is most likely for genetic reasons (Male Pattern Hair Loss) which is a very common hair loss condition amongst males.

We will be able to assess whether your hair line has receded upon examination. We can then recommend a course of treatment that will help to stabilise the hair loss and could thicken up your hair.

Book at free consultation